Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 9, 2006, 9:09 PM CST for Haskell County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2006, 9:09 PM CST (03:09 UTC)
- Expired
- Jan 9, 2006, 9:35 PM CST
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Haskell County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 100309 SVRTSA OKC061-100345- /O.NEW.KTSA.SV.W.0001.060110T0309Z-060110T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 909 PM CST MON JAN 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HASKELL COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 945 PM CST * AT 909 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF LEQUIRE...MOVING NORTH AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MC CURTAIN... MCCURTAIN...KEOTA AND TAMAHA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3508 9518 3505 9496 3536 9481 3544 9504 $$
2 follow-up statements
000 WWUS54 KTSA 100326 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 925 PM CST MON JAN 9 2006 OKC061-100345- /O.CON.KTSA.SV.W.0001.000000T0000Z-060110T0345Z/ HASKELL OK- 925 PM CST MON JAN 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CST FOR HASKELL COUNTY... AT 920 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF KANIMA...MOVING NORTH NORTHEAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KANIMA AND TAMAHA. LAT...LON 3508 9518 3505 9496 3536 9481 3544 9504 $$
000 WWUS54 KTSA 100335 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 935 PM CST MON JAN 9 2006 OKC061-100343- /O.CAN.KTSA.SV.W.0001.000000T0000Z-060110T0345Z/ HASKELL OK- 935 PM CST MON JAN 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3508 9518 3505 9496 3536 9481 3544 9504 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 9:00 PM CST, 9 minutes earlier.
Area forecast discussion, Jan 9, 9:00 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST MON JAN 9 2006
.UPDATE...
UPDATED ZONES A LITTLE WHILE AGO TO ACCOUNT FOR INCREASING
COVERAGE OF PRECIP OVER THE AREA...AND ALSO FOR DEVELOPING
CONVECTION. LATEST RUN OF THE NAM COMING IN THIS EVENING IS
TRACKING UPPER SYSTEM A LITTLE MORE TO THE NORTH THAN THE PREVIOUS
RUN...AND ALSO JUST A BIT SLOWER...ACCOUNTING FOR CONVECTION A
LITTLE MORE TO THE WEST AND NORTH THAN EARLIER ANTICIPATED.
WILL ALSO UPDATE THE WINTER WEATHER ADVISORY THIS EVENING...BUT SEE
NO REASON TO MAKE ANY SIGNIFICANT CHANGES TO IT BASED SOLEY ON THE
NAM AND ITS LATEST TRACK OF THE SYSTEM THIS EVENING. BEST CHANCE
FOR ANY ACCUMULATING SNOW LATER TONIGHT INTO TUESDAY STILL LOOKS
TO BE MAINLY OVER THE FAR NORTH AND NORTHWESTERN PARTS OF THE
AREA...SO WILL LET ADVISORY STAND AS IS.
NO OTHER CHANGES PLANNED AT THIS TIME.
&&
.PREV DISCUSSION... (ISSUED 247 PM CST MON JAN 9 2006)
DISCUSSION...
AFTER WEEKS OF STRUGGLING WITH FIRE WEATHER PROBLEMS...ATTENTION
WILL TURN TO THE FIRST SIGNIFICANT PRECIPITATION EVENT SINCE EARLY
DECEMBER.
THE PAST SEVERAL DAYS OF MODEL RUNS HAVE SHOWN POOR CONSISTENCY WITH
THE STRENGTH AND TRACK OF THE UPPER SYSTEM CURRENTLY FORMING OVER
ERN NM. 12Z MODELS RUNS HAVE FINALLY OFFERED SOME CONSENSUS...WITH
CLOSED UPPER LOW EJECTING ACROSS ERN OK EARLY TOMORROW MORNING AND
MOVING INTO MO TUESDAY AFTERNOON. CLOSELY EXAMINED THE 700-500MB
LAYERS WHICH IS TYPICALLY THE PRIMARILY DENDRITIC GROWTH REGION.
THIS LAYER RAPIDLY SATURATES LATE THIS EVENING...WITH LAYERED
TEMPERATURE AROUND -15C...PERFECT FOR ICE NUCLEATION. BEST LIFT
SHOULD SHIFT FROM NE OK TOWARD 12Z INTO SE KS/SW MO TOWARD 18Z.
SNOW ACCUMULATION WILL BE HAMPERED BY WARM SOIL CONDITIONS...WITH
5SM BARE SOIL TEMPS STILL RUNNING IN THE LOWER TO MID 40S.
HOWEVER...THE POTENTIAL EXISTS FOR SOME RAPID SNOW BURSTS...WHICH
COULD OVERCOME THE WARM GROUND CONDITIONS. HAVE ALREADY ISSUED AN
ADVISORY FOR NE OK...WITH RAIN MIXING WITH AND EVENTUALLY CHANGING
TO SNOW LATE TONIGHT. SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE
FROM AROUND AN INCH IN THE SRN PARTS OF THE ADVISORY TO NEAR 3 INCHES
ALONG THE KANSAS BORDER.
**NOTE** 18Z NAM IS NOW CONSIDERABLY SLOWER AND FARTHER S WITH THE
UPPER LOW THAN THE 12Z RUN. WATER VAPOR IMAGERY CONTINUES TO SHOW
THIS SYSTEM DIGGING OVER ERN NM/FAR WRN TX...SO IT COULD BE ONTO
SOMETHING. EVENING SHIFT MAY NEED TO FURTHER REDEFINE THE
ADVISORY...ESPECIALLY IF 00Z RUNS SUPPORT THIS DIFFERENT STORM TRACK.
UPPER SYSTEM RAPIDLY EJECTS EWD BY WEDNESDAY...WITH TEMPS REBOUNDING
BACK TO ABOVE SEASONAL NORMS.
EXTENDED...
NOT MANY CHANGES NEEDED FOR THE EXTENDED. REASONABLE AGREEMENT
BETWEEN THE 00Z/09 GFS AND 12Z/08Z ECMWF WITH NEXT TROF BY LATE
WEEK...ALTHOUGH THE 00Z ECMWF IS MUCH SLOWER AND FARTHER S WITH THIS
SYSTEM. THIS FORECAST WONT DEVIATE TOO MUCH FROM THE GFS SOLUTION.
WILL INTRODUCE POPS FOR OUR ERN COUNTIES FOR LATE THURSDAY
NIGHT/EARLY FRIDAY.
COOLER BEHIND THE FRONT ON FRIDAY...BUT A QUICK WARMUP FOR NEXT
WEEKEND AS MID-LEVEL SHORTWAVE RIDGING BUILDS. NEXT FRONT SCHEDULED
TO PASS THROUGH ON MONDAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM MIDNIGHT TUESDAY TO NOON TUESDAY
FOR OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 4Hazardous weather outlook, Jan 9, 8:10 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 810 PM CST MON JAN 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 810 PM CST MON JAN 9 2006 ...THUNDERSTORMS ANTICIPATED TO CONTINUE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... ...ACCUMULATING SNOW POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK..SIGNIFICANT AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS ONSET...ONGOING. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=42. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... PRECIPITATION CHANCES ARE EXPECTED TO INCREASE THIS EVENING AND OVERNIGHT. THUNDERSTORMS ARE ANTICIPATED TO CONTINUE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE BEST MOISTURE AND INSTABILITY IS LOCATED. HOWEVER...NO SEVERE WEATHER IS EXPECTED. SOME OF THIS RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS NORTHEAST OKLAHOMA. THE BEST CHANCE OF ACCUMULATING SNOW WILL BE NEAR THE KANSAS BORDER LATER TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...WINTER WEATHER POTENTIAL. WEDNESDAY...HIGH FIRE WEATHER POTENTIAL. THURSDAY...HIGH FIRE WEATHER POTENTIAL. FRIDAY...HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THE UPPER LOW RESPONSIBLE FOR PRECIPITATION TONIGHT WILL LIKELY HAVE SOME RAIN AND SNOW LINGERING INTO THE MORNING HOURS AS IT MOVES AWAY. WARMER TEMPERATURES AND SOUTH WINDS WILL RETURN FROM WEDNESDAY INTO FRIDAY AGAIN INCREASING THE FIRE DANGER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jan 9, 8:57 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CST MON JAN 9 2006
OKZ074-075-100330-
HASKELL OK-LATIMER OK-
857 PM CST MON JAN 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CST
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL AND LATIMER
AT 857 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF LEQUIRE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...
MC CURTAIN AND KEOTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 10:01 PM CST | Severe Thunderstorm Warning | TSA | Adair | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.